Get E-Book on COVID-19

Q. What are the chances of getting internal bleeding with Excedrin and Citalopram?

Answered by
Dr. Aida Quka
and medically reviewed by Dr. Divya Banu M
This is a premium question & answer published on Mar 26, 2019

Hello doctor,

I am 31 years old, female and I am currently taking Citalopram 20 mg daily and take Excedrin periodically usually around the cycle when my HAS start but in the last four weeks, I have only not taken Excedrin for 10 days. Some days I only take one tablet, but never more than two tablets in a 24 hour period. Is this safe and fine to do? I was just wondering because someone told me that the Excedrin with Citalopram could cause internal bleeding and I never knew that and just want to know if that is correct or not? Current medications: Citalopram 20 mg, Excedrin as needed, Vitamin B12 1000 mcg daily, prenatal Vitamin, Proair inhaler as needed.

Dr. Aida Quka

Neurology
#

Hello,

Welcome to icliniq.com.

I understand your concern and agree with you on the fact that both Citalopram and Excedrin increase the risk of bleeding. But the main problem is that taking Excedrin so frequently may lead to drug-induced daily headaches. From the other hand, Citalopram does not seem to be really effective in preventing headaches.

For this reason, I would recommend discussing with your doctor on the possibility of switching to another medication for the prevention of headaches. In this regard, I would recommend switching to low dose Amitriptyline. I would like to know more about the description of your headaches in order to be able to suggest more treatment options.


Was this answer helpful?

 | 

Related Questions:
Can headache occur as a side effect of BP medicine?
What are the chances of getting internal bleeding with Excedrin and Citalopram?
Kindly comment on my nausea, dizziness and headache.
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My flu symptoms seem to be getting worse. What should I do to feel better?

Query: Hello doctor, I became sick yesterday and it just seems to be getting worse, I can barely stay awake. I have flu symptoms: severe aches in muscles and joints, pain and tiredness around the eyes, weakness or extreme fatigue, warm, flushed skin and red, watery eyes, a headache, sore throat, runny nos...  Read Full »

Is it safe to take 10 mg of Citalopram twice daily instead of 20 mg once daily?

Query: Hello doctor, Is it fine and safe to take 10 mg of Citalopram twice daily instead of 20 mg of Citalopram once daily?  Read Full »

I have headache after using Nevanac ophthalmic suspension

Query: Hello doctor, I am 37 years old. I have discomfort and mild pain in the right eye since last four days. The doctor has advised taking Nevanac ophthalmic suspension 0.1 suspension, and Maxmoist eye drops for dry eye. He has advised to take Nevanac one drop four times daily in both eyes, and Maxmoist ...  Read Full »

Also Read


COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»
I have redness in my eyes. How to stop it from getting redder?
Hello doctor,I am a 16-year-old boy. I have a problem with my eyes, and I had this problem for a very long time. I do no...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.